MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; DILATION BALLOON CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER; DILATION BALLOON CATHETER
Model Number 997706
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description
It was reported that during the process of inflation, leakage occurred at the balloon of the ureteral dilation balloon catheter and the user replaced it with a new catheter.It was mentioned that an extra operation or drug therapy was included for this incident.As per the follow up information received via ibc on (b)(6) 2022, it was stated that the event included extra operation or drug therapy refers to the catheter replacement.
 
Additional Manufacturer Narrative
The reported event is confirmed, supplier related.No physical sample was returned, however, a four second video was submitted.An evaluation of the video sample was completed.The video showed a healthcare provider holding the dilation catheter on the outer shaft next to the proximal end of the balloon and a leak was noted.The video also showed another healthcare provider using a twisting motion while the leak was occurring, assuming due to the use of an endoflator which cannot be seen.The origin of the leak cannot be determined due to the short video, lack of angling, and the absence of a physical sample.The pressure used cannot be determined as the endoflator is out of the video.A potential root cause for this event could be, "inadequate test procedures/lack of training".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not required as a review of the label could not have prevented the reported event.The actual/suspected device was inspected.
 
Event or Problem Description
It was reported that during the process of inflation, the contrast agent leakage occurred at the balloon of the ureteral dilation balloon catheter and the user replaced it with a new catheter.It was mentioned that extra operation or drug therapy was included for this incident.Per follow up information received via ibc on 07apr2022, it was stated that the event included extra operation or drug therapy refers to the catheter replacement.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
DILATION BALLOON CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14189599
Report Number1018233-2022-02868
Device Sequence Number4481397
Product Code EZN
UDI-Device Identifier00801741052132
UDI-Public(01)00801741052132
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model Number997706
Device Catalogue Number997706
Device Lot NumberBMFSFM08
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown